By in Personal

Starting over with Ativan cessation ... Yesterday was a terrible day for me.

My 7th day off of Ativan was the worst. My blood pressure went up. My stomach started cramping, I was nauseated. I took half a teaspoon of baking soda with half a glass of cold tap water. I laid down on the bed and my symptoms got even worse. Was it the spicy chicken wings? Was it the potato salad or the RC cola mixed with vanilla ice cream float?

Or was it Lorazepam withdrawal? This happened the last time I reached the 7th day being off Ativan.

I felt like maybe I needed a second dose of soda water. I did so. I was laying down in bed in agony with cramps in my gut like IBS on steroids, and missed the first 2 hours of the Superbowl. My wife told me to take an Ativan. I did. I took a .5mg Ativan and lay back down and within under 20 minutes most of the symptoms subsided.

I was angry at myself for giving in to the addiction to the benzodiazepam drug. I was relieved that the horrible IBS symptoms had subsided. I took a warm bath and returned to the living room with my wife and watched a few minutes of the game then decided to chill out to 'Jack in the Beanstalk' an old Abbot and Costello movie. My wife then asked me, "Anthony, I know you have had a bad experience this evening while withdrawing off the Ativan but you know you can't just quit cold turkey. Try taking one every other day for a few months and see if you can taper off more slowly, meantime would you like a small cup of cottage cheese?"

I said yes to the cottage cheese.

This morning I reached for my daily medications. Lithium? not today. Amlodipine? I have to take this. Lorazepam aka Ativan? not today.

So I had fried eggs and organic wheat toast bread and a cold glass of freshly made Lipton iced tea.

So far my tummy troubles are over with. So far symptoms of Benzodiazapine withdrawals are not effecting me but it's still early.

I made it a week off Ativan. Yea boy! Now I am back at square one. I have failed to get off this medication over 10 times. Each time I reach a threshold my body suffers horrible gastrointestinal cramping and nausea and pounding in the chest. Serious signs of dangerous withdrawal symptoms of this particular drug.


Image Credit » pencil pointing to the right by A.P. Davis

You will need an account to comment - feel free to register or login.

Comments

VinceSummers wrote on February 8, 2016, 1:42 PM

I think it's something else. I highly doubt anyone (other than maybe a baby) can be addicted to a mere half-milligram of the stuff. I'd be more suspicious of the wings. Once I ate those and it messed me up big time.

lookatdesktop wrote on February 8, 2016, 2:04 PM

Yes I thought this may be the case. So today I am off the medicine again and counting the days. When asked what I wanted for lunch, chicken wings with spicy sauce or meatloaf with brown gravy I told my wire, meatloaf. And yes, I am really hoping those symptoms were food related only.

MegL wrote on February 8, 2016, 2:51 PM

Your wife is right. You can't just quit cold turkey. One every other day for a few weeks sounds like a good way to go, then one every 3 days, etc. You managed a week, that's great. Maybe you could manage a fortnight or even a month on one every other day.

lookatdesktop wrote on February 8, 2016, 3:05 PM

I really want to do this. I will try to space the pills out a few days apart instead of just stopping it all of the sudden.